Last reply 2 months ago
Rebif

Hi everyone,

Did those currently/previously on rebif had weight gain as one of Rebif side effects?
I was diagnosed in 2017 and rebif is my first DMT. I was on it for a year plus when I stopped injecting myself (was not compliant to doctor’s advice) due to site bruises and other side effects. I do not have needle phobia but the thought of having to inject myself took a toll on me emotionally and mentally. On top of that, I noticed that within months my weight had increased by 3kg, making me overweight. My Dr dismissed this, saying that weight gain not a known factor for rebif. I know my diet and nothing has changed. So I am not 100% convinced.

Late last year, I’ve managed to convinced my Neuro Dr that the idea of injecting and its side effects on random days was not working for me emotionally and mentally. It was tough but I made it clear that I was not compliant to my meds. I’ve chosen Cladribine and got it approved on the medical and financial aid sector earlier this year. However, due to the situation with Covid19, my Dr advised me against the switch because I would have to be admitted and having a surpressed immune system is not ideal at the moment. So I’ve been put backed on Rebif, much to my dismay.

Has anyone experienced weight gain issues while on Rebif?

Thanks for the read guys. I am in Asia and its frustrating that doctors can be inexperienced with conditions like MS. I have mostly based my understandings on MS on Australian and UK websites. I’ve been looking for an open forum to chat things up and really glad to find this site 🙂

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
2 months ago

@butterball , weight gain is listed as a possible side-effect of Rebif.

But, weight gain can also be a problem if our MS is causing us to adopt a more sedate lifestyle. If we don’t reduce our diet accordingly, weight gain can result…..


Anonymous
2 months ago

no i was actually 6 kg turned to 49kg turned me into Skelton was looking at my body getting thin in the mirror was terrifying


lea_jeffreys
2 months ago

I was on rebif for 10 years. I had no weight gain nor any other side effects

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.